Alert archive / Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS Blacksburg, VA

May 19, 2013Grayson County, Virginia

NWS Blacksburg, VA issued this flash flood warning at May 19, 2013, 7:45 PM EDT for Grayson County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2013, 7:45 PM EDT (23:45 UTC)
Expired
May 19, 2013, 9:45 PM EDT
In force
2 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Grayson County, VA

The radar

The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WGUS51 KRNK 192345
FFWRNK
VAC077-200145-
/O.NEW.KRNK.FF.W.0011.130519T2345Z-130520T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
745 PM EDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRAYSON COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 945 PM EDT

* AT 734 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE AREA. RAINFALL OF
  2 TO 4 INCHES HAS FALLEN ACROSS GRAYSON COUNTY THIS AFTERNOON
  AND EVENING...ESPECIALLY IN THE AREA FROM ELK CREEK TO MOUNT
  ROGERS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY...IF IT HAS
  NOT ALREADY.

STRONG THUNDERSTORMS ARE MOVING THROUGH EASTERN GRAYSON COUNTY NOW...
WITH A LARGE AREA OF LIGHT TO MODERATE RAINFALL BEHIND THE THUNDERSTORMS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED ACROSS EASTERN
GRAYSON COUNTY...WITH UP TO 1/2 INCH IN THE WESTERN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. 
IF YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN! 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER 
GROUND NOW.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER 
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS 
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE 
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3661 8165 3662 8161 3664 8160 3666 8155
      3668 8153 3674 8138 3676 8127 3677 8109
      3680 8106 3675 8100 3666 8104 3657 8117
      3659 8167
$$

RAB
1 follow-up statement
269 
WGUS71 KRNK 200149
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 PM EDT SUN MAY 19 2013

VAC077-200157-
/O.EXP.KRNK.FF.W.0011.000000T0000Z-130520T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON VA-
949 PM EDT SUN MAY 19 2013

...THE FLASH FLOOD WARNING FOR GRAYSON COUNTY HAS EXPIRED...

THE HEAVY RAIN HAS ENDED AND MOVED OUT OF THE AREA. 
HOWEVER...RAINFALL AMOUNTS OF 2 TO 3 INCHES WERE COMMON ACROSS PARTS 
OF GRAYSON COUNTY SUNDAY EVENING...ESPECIALLY JUST SOUTH AND WEST OF 
ELK CREEK. CREEKS...STREAMS...AND RIVERS IN THE AREA ARE LIKELY NEAR 
BANKFULL AND SOME MINOR FLOODING IS LIKELY FOR THE NEXT SEVERAL 
HOURS. HOWEVER...THE THREAT FOR FLASH FLOODING HAS ENDED AT THIS 
TIME.

LAT...LON 3661 8165 3662 8161 3664 8160 3666 8155
      3668 8153 3674 8138 3676 8127 3677 8109
      3680 8106 3675 8100 3666 8104 3657 8117
      3659 8167

$$

RAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 19, 3:50 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, May 19, 3:50 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT SUN MAY 19 2013

.SYNOPSIS...
UPPER LEVEL ENERGY WILL MOVE SLOWLY ACROSS THE REGION TONIGHT AND
MONDAY...RESULTING IN ROUNDS OF SHOWER AND THUNDERSTORM ACTIVITY.
THIS SYSTEM WILL THEN SHIFT OFF THE MID ATLANTIC COAST BY
TUESDAY. A LARGE LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL
PLAINS ON MONDAY INTO THE GREAT LAKES BY THURSDAY. THIS SYSTEM
WILL PUSH A COLD FRONT THROUGH THE AREA ON FRIDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 330 PM EDT SUNDAY...

SHOWER ACTIVITY HAS BECOME SCATTERED ACROSS THE FORECAST REGION THIS
AFTERNOON...WITH RADAR INDICATING A FEW OF THE SHOWERS AND
THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN. CELL MOVEMENT ACROSS
THE NORTH CAROLINA MOUNTAINS INTO THE MOUNTAIN EMPIRE HAS BEEN
SLOW DUE TO VERY LIGHT WINDS ALOFT NEAR THE BASE OF THE
APPROACHING UPPER LEVEL TROUGH. WILL HAVE TO WATCH THIS AREA
CLOSELY THROUGH THE NEXT FEW HOURS FOR THE POTENTIAL OF FLASH
FLOODING...ESPECIALLY IN AREAS WHERE CELLS BEGIN TO TRAIN. FURTHER
EAST...STEERING WINDS ARE A LITTLE STRONGER...CAUSING CELLS TO
MOVE MORE QUICKLY.

MODELS ARE IN DECENT AGREEMENT THIS AFTERNOON THAT THE MAJORITY OF
SHOWER AND THUNDERSTORM ACTIVITY WILL SHIFT MORE TOWARD THE
PIEDMONTS DURING THE EVENING AS THE UPPER TROUGH CONTINUES
EAST. INTENSITY OF RAINFALL WILL BEGIN TO WANE AFTER SUNSET AS
HEATING ENDS...WITH ONLY ISOLATED TO WIDELY SCATTERED SHOWER
ACTIVITY EXPECTED AFTER MIDNIGHT. WITH DIMINISHING CLOUD
COVER...LIGHT WINDS...AND VERY MOIST CONDITIONS ACROSS THE
AREA...BELIEVE THAT FOG WILL BECOME WIDESPREAD ONCE AGAIN...AND
DENSE IN A FEW AREAS. HIGH DEWPOINTS WILL KEEP OVERNIGHT LOWS FOR
MOST LOCATIONS IN THE LOW 60S...WITH A FEW UPPER 50S ACROSS THE
MOUNTAINS.

THE BASE OF THE UPPER TROUGH IS EXPECTED TO BE OVER SOUTHSIDE
VIRGINIA BY MONDAY AFTERNOON...WITH NORTHWESTERLY FLOW ACROSS THE
MOUNTAINS AS WEAK UPPER RIDGING BUILDS IN FROM THE WEST. WILL SEE
ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY DEVELOP WITH
DAYTIME HEATING THAT WILL BE SPOTTY IN NATURE...BUT DO NOT EXPECT
THIS ACTIVITY TO BE AS WIDESPREAD AS TODAY...MORE CONFINED TO THE
PIEDMONTS ALTHOUGH WILL ALSO SEE DEVELOPMENT ALONG THE RIDGES.
EXPECT BETTER HEATING WITH THE DECREASED CLOUD COVER FOR MONDAY
AFTERNOON...WHICH WILL ALLOW HIGH TEMPERATURES TO REACH INTO THE
MID AND UPPER 70S.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 150 PM EDT SUNDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL TAPER OFF MONDAY
NIGHT. THE GREATEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR
IN THE PIEDMONT. AFTER MIDNIGHT CUT BACK POPS TO SLIGHT CHANCE IN
THE EAST. WITH A SOUTHWEST FLOW...IT WILL BE MILD MONDAY NIGHT WITH
READINGS FROM THE MID 50S IN THE MOUNTAINS TO THE LOWER 60S IN THE
SOUTHEAST.

MID-LVL RIDGE BUILDS OVERHEAD TUESDAY AFTER THE SHORTWAVE TROUGH
EXITS THE REGION. WITH DRIER AIR ALOFT AND ABSENCE OF ORGANIZED LIFT
TRANSLATES TO LESS COVERAGE OF CONVECTION. PLAYED THE HIGHEST POPS
ALONG THE SOUTHERN BLUE RIDGE MOUNTAINS. HIGHS TUESDAY WILL RANGE
FROM THE UPPER 70S IN THE MOUNTAINS TO THE UPPER 80S IN THE
PIEDMONT. WARM AND MUGGY TUESDAY NIGHT EXPECTED WITH LOWS IN THE
60S.

WEAK UPPER AIR DISTURBANCES ROTATING AROUND THE WESTERN PERIPHERY OF
THE ATLANTIC SURFACE HIGH...WILL PROVIDE SOME LIFT FOR SHOWERS AND
THUNDERSTORMS ON WEDNESDAY. ISOLATED TO SCATTERED CONVECTION WILL
LINGER INTO WEDNESDAY NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 150 PM EDT SUNDAY...

AN UPPER LEVEL CLOSED LOW WILL SPIN AROUND THE UPPER MISSISSIPPI
VALLEY THROUGH AT LEAST FRIDAY. IN ADVANCE OF THIS SYSTEM...PLENTY
OF MOISTURE WILL ADVECT NORTHWARD INTO OUR REGION.

PIECES OF ENERGY WILL SPIRAL EASTWARD FROM THE MAIN SYSTEM AND
COMBINE WITH DAYTIME HEATING TO CREATE SHOWERS AND THUNDERSTORMS.
HPC CONTINUES TO FAVOR A SLOWER TIMING OF THE COLD FRONT. THE FRONT
IS EXPECTED TO EXIT OUR AREA FRIDAY EVENING INTO FRIDAY NIGHT. ECMWF
REMAINS FASTER THAN GFS WITH TIMING OF COLD FRONT. DO NOT BELIEVE
THE SFC LOW THAT DEVELOPS OFF THE SOUTHEAST ON GFS. HIGH PRESSURE
WILL RIDGE SOUTH FROM THE GREAT LAKES ON SATURDAY AND SLIDE EAST ON
SUNDAY.

COOLING TREND EXPECT FOR FRIDAY AND SATURDAY. HIGHS ON FRIDAY
WILL RANGE FROM AROUND 70 DEGREES IN THE WEST TO NEAR 80 DEGREES
IN THE SOUTHEAST. SATURDAY HIGHS ONLY REACH THE MID 60S ACROSS
THE MOUNTAINS TO THE LOWER 70S ACROSS THE PIEDMONT. HIGHS FOR
SUNDAY WILL WARM A COUPLE OF DEGREES FROM THE MID 60S IN THE WEST
TO THE MID 70S IN THE EAST.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
AS OF 155 AM EDT SUNDAY...

RADAR INDICATING SHOWERS DEVELOPING WITH AFTERNOON HEATING
AREAWIDE. CLOUD COVER ACROSS THE MOUNTAINS HAS BEEN LESS
WIDESPREAD AS DRIER AIR BUILDS IN FROM THE WEST...WHICH HAS LEAD
TO GREATER SURFACE HEATING. THEREFORE...WILL KEEPING AN EYE ON
STRONGER SHOWER ACTIVITY DEVELOPING IN THIS MORE UNSTABLE
ENVIRONMENT...WITH SHOWERS INTENSIFYING INTO THUNDERSTORMS DURING
THE AFTERNOON. THAT STATED... IF THE CIRRUS SHIELD FROM CONVECTION
OVER TENNESSEE CAN BUILD INTO THE AREA...EXPECT THAT WILL HAVE A
STABILIZING EFFECT AND LIMIT ADDITIONAL THUNDERSTORM DEVELOPMENT.
BUT CIRRUS DOES NOT LOOK LIKE IT IS IN A HURRY TO ENTER OUR AREA.

CEILINGS CONTINUE TO IMPROVE THIS AFTERNOON...HOWEVER WILL REMAIN
MVFR...POSSIBLY LOW END VFR AT BEST. SHOWER AND THUNDERSTORM
ACTIVITY WILL MOVE SLOWLY DUE TO LIGHT UPPER LEVEL WINDS...AND
HEAVY RAIN ASSOCIATED WITH THIS ACTIVITY WILL RESULT IN EXTENDED
PERIODS OF IFR VISIBILITIES...LESS THAN 1SM AT TIMES. GREATEST
RAINFALL COVERAGE WILL SHIFT EAST OF THE MOUNTAINS DURING EVENING
AS A SHORTWAVE PUSHES ACROSS THE AREA...WITH INTENSITY WANING BY
MIDNIGHT AS HEATING ENDS. LIGHT WINDS AND MOIST CONDITIONS WILL
RESULT IN ANOTHER ROUND OF PATCHY FOG OVERNIGHT...AS WELL AS
STRATUS DECKS BELOW 1KFT.

WITH AN UPPER LEVEL TROUGH SHIFTING EAST OVERNIGHT...EXPECT LOWER
COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY FOR MONDAY...WITH
BETTER COVERAGE IN THE EAST AS UPPER LEVEL RIDGING STARTS TO BUILD
ACROSS THE MOUNTAINS. EXPECT TUESDAY TO BE THE BEST BET FOR DECENT
FLYING CONDITIONS ALTHOUGH AN ISOLATED AFTERNOON AIRMASS SHOWER OR
THUNDERSTORM IS STILL POSSIBLE. NEXT FRONT APPROACHES ON WEDNESDAY
WITH MORE SHOWERS/STORMS DEVELOPING. THIS FRONT DOES NOT APPEAR TO
BE IN A BIG HURRY AND LOOKS TO BRING MVFR CONDITIONS...POSSIBLY
IFR AT NIGHT...TO TAF SITES FOR THE LATTER HALF OF THE WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...KK
LONG TERM...KK
AVIATION...AMS/NF
Hazardous weather outlook, May 19, 3:55 PM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT SUN MAY 19 2013

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-202000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
355 PM EDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL PASS ACROSS THE REGION THIS EVENING
AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THESE SHOWERS
AND THUNDERSTORMS WILL BE SLOW MOVING...AND MAY CAUSE 1 TO 2
INCHES OF RAIN TO FALL OVER A SHORT PERIOD OF TIME. LOCALIZED
FLOODING IS POSSIBLE IN STEEPER TERRAIN...OR IF STORMS BEGIN TO
TRAIN OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 19, 6:00 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     FLASH FLOOD      RICHLANDS               37.10N  81.80W
05/19/2013                   TAZEWELL           VA   911 CALL CENTER

            MULTIPLE ROADS CLOSED DUE TO FLOODING AND DEBRIS
            BLOCKING ROADWAYS

&&

EVENT NUMBER RNK1301383

FISHER
Special weather statement, May 19, 6:23 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT SUN MAY 19 2013

VAZ009-012-015-192330-
SMYTH VA-GRAYSON VA-WYTHE VA-
623 PM EDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 730 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF STRONG THUNDERSTORM FROM NEAR MARION...TO
  TROUTDALE...TO WHITETOP...MOVING EAST AT 35 MPH.

* WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE ALONG THE LEADING EDGE
  OF THIS ACTIVITY. VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS
  ACTIVITY...WHICH WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY
  FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  MARION...
  SPEEDWELL...
  INDEPENDENCE...
  SUGAR GROVE...
  TROUTDALE...
  AND INTERSTATE 81 BETWEEN MILE MARKERS 44 AND 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3661 8165 3662 8161 3663 8161 3665 8163
      3689 8146 3681 8104 3668 8094 3665 8095
      3663 8093 3665 8091 3664 8090 3656 8084
      3659 8167
TIME...MOT...LOC 2217Z 278DEG 29KT 3680 8139

RAB
Special weather statement, May 19, 6:34 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT SUN MAY 19 2013

VAZ044-058-192330-
HALIFAX VA-PITTSYLVANIA VA-
634 PM EDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  EASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 730 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM DANVILLE...TO
  INGRAM...TO TURBEVILLE...MOVING NORTHEAST AT 20 MPH.

* VERY HEAVY RAIN IS FALLING WITH THIS ACTIVITY. PITTSYLVANIA
  AND HALIFAX COUNTIES HAVE RECEIVED EXCESSIVE RAINFALL DURING THE
  PAST FEW DAYS...AND ADDITIONAL HEAVY RAINFALL IN A SHORT TIME FRAME
  WILL RESULT IN FLOODING. LOW-LYING AND FLOOD PRONE AREAS ARE
  PARTICULARLY SUSCEPTIBLE TO FLOODING. WATER WILL POND ON ROADWAYS
  AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  BLAIRS...
  DANVILLE CITY...
  TURBEVILLE...
  INGRAM...
  AND HURT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
IN THE EVENT THAT A FLOOD OR FLASH FLOOD WARNING IS ISSUED.

&&

LAT...LON 3654 7905 3654 7945 3712 7932 3710 7929
      3713 7925 3710 7923 3712 7921 3705 7919
      3709 7912 3703 7900 3705 7897 3702 7890
      3698 7890 3699 7882 3695 7879 3701 7875
      3700 7874 3694 7873 3692 7875 3690 7873
TIME...MOT...LOC 2225Z 215DEG 16KT 3669 7910

RAB
Local storm report, May 19, 7:14 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     FLOOD            TAZEWELL                37.12N  81.52W
05/19/2013                   TAZEWELL           VA   EMERGENCY MNGR

            RT 460 WEST CLOSED DUE TO DEBRIS

&&

EVENT NUMBER RNK1301384

FISHER
Special weather statement, May 19, 7:25 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT SUN MAY 19 2013

VAZ010>013-015-016-200045-
GILES VA-BLAND VA-CARROLL VA-GRAYSON VA-WYTHE VA-PULASKI VA-
725 PM EDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WESTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
  EASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...
  CARROLL COUNTY IN SOUTHWEST VIRGINIA...
  EASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
  WYTHE COUNTY IN SOUTHWEST VIRGINIA...
  PULASKI COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 845 PM EDT

* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
  FROM WHITE GATE TO MAX MEADOWS TO SPRING VALLEY TO BRIDLE CREEK...
  OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF NARROWS TO
  WYTHEVILLE TO FRIES TO MOUTH OF WILSON...AND MOVING EAST AT 25 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FLOODING HAS BEEN
  REPORTED NEAR MARION AND ON U.S. 460 IN EASTERN TAZEWELL AS THIS
  ACTIVITY MOVED THROUGH AREAS JUST TO THE WEST OF THE ADVISORY AREA.

* LOCATIONS IMPACTED INCLUDE...
  ALLISONIA...
  PULASKI...
  GALAX CITY...
  POPLAR HILL..
  NARROWS...
  WYTHEVILLE...
  DRAPER...
  AND DUBLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3670 8115 3730 8095 3733 8062 3725 8058
      3721 8061 3719 8059 3720 8056 3713 8052
      3709 8058 3706 8054 3705 8056 3697 8055
      3693 8064 3671 8046 3665 8049 3664 8054
      3666 8059 3660 8063 3656 8061 3658 8144
TIME...MOT...LOC 2321Z 286DEG 21KT 3722 8089 3699 8099 3669 8106
3660 8128

RAB
Local storm report, May 19, 7:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
735 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     FLOOD            2 NE TAZEWELL           37.14N  81.49W
05/19/2013                   TAZEWELL           VA   TRAINED SPOTTER

            WATER COVERING LARIMER LANE DUE TO CREEK OUT OF BANKS

&&

EVENT NUMBER RNK1301385

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 3:13 PM EDTAreal Flood AdvisoryRNKHalifax3 hr
May 19, 4:24 PM EDTSevere Thunderstorm WarningRNKSmyth51 min
May 19, 4:31 PM EDTSpecial Weather StatementRNKTazewell59 min
May 19, 4:36 PM EDTSpecial Weather StatementRNKPatrick54 min
May 19, 5:16 PM EDTFlash Flood WarningRNKSmyth, Tazewell3 hr
May 19, 5:32 PM EDTSpecial Weather StatementRNKSmyth73 min
May 19, 6:15 PM EDTAreal Flood AdvisoryRNKPatrick2 hr
May 19, 6:23 PM EDTSpecial Weather StatementRNKGrayson67 min
May 19, 6:34 PM EDTSpecial Weather StatementRNKHalifax, City of Danville56 min
May 19, 6:56 PM EDTAreal Flood AdvisoryRNKBland2 hr
May 19, 7:25 PM EDTSpecial Weather StatementRNKCarroll, Giles, Grayson, Pulaski, Wythe, City of Galax and 1 more80 min

Nearby

Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.